MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; CATHETER, ULTRASOUND, INTRAVASCULAR

ACIST MEDICAL SYSTEMS, INC. ACIST; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number KODAMA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On may 28, 2024, acist received information of this event via a user facility medwatch, report number mw5154670.The user facility reported the following: during a cardiac catheterization and intravascular ultrasound with the acist high-definition intravascular ultrasound (ivus) system, when the kodama catheter was removed from the patient's coronary artery, the orange tip fell off and stuck on the interventional wire inside the coronary artery.The medical professional inserted a snare, and the catheter piece was successfully removed from the patient's coronary artery.There was no injury to the patient.
 
Additional Manufacturer Narrative
The kodama catheter, lot 00349934, was requested but is not available as it was discarded by the user facility.A review of the device history record for lot 00349934 will be completed.Upon completion of the investigation, a follow-up report will be submitted to fda.
 
Additional Manufacturer Narrative
The manufacturing records of the catheter, lot number 00349934, used during the event were reviewed, and there were no quality or manufacturing issues during the manufacture of this lot.Per the kodama catheter instructions for use, the kodama catheter contains a short monorail guidewire engagement system.As such, it is susceptible to guidewire entanglement during catheter deployment and withdrawal.This may have been a contributing factor to this event, but we are unable to confirm the cause without physical investigation of the kodama catheter used in the event.

Brand Name
ACIST
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer (Section G)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer Contact
teresa butler
7905 fuller road
eden praire, MN 55344
9529959347
MDR Report Key19608939
Report Number2134243-2024-00010
Device Sequence Number12792536
Product Code OBJ
UDI-Device Identifier30841716102289
UDI-Public(01)30841716102289(11)210714(17)230714(10)03253589
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K132474
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKODAMA
Device Catalogue Number017788
Device Lot Number00349934
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite